Alert archive / California / High Wind Watches in 2005

High Wind Watch 2, NWS San Francisco Bay Area, CA

December 28, 20059 counties in California

NWS San Francisco Bay Area, CA issued this high wind watch at Dec 28, 2005, 3:42 PM PST for 9 counties in California. It took effect at Dec 28, 2005, 9:18 PM PST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2005, 3:42 PM PST (23:42 UTC)
In effect from
Dec 28, 2005, 9:18 PM PST
Expired
Dec 30, 2005, 7:18 PM PST
In force
46 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.7 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2005-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2005-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 282342
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
342 PM PST WED DEC 28 2005

...WINDS HAVE DECREASED THIS AFTERNOON THEREFORE THE WIND ADVISORY
HAS BEEN CANCELED...
...A HIGH WIND WATCH FOR THE NORTH AND EAST BAY HILLS AND VALLEYS
AS WELL AS SAN FRANCISCO AND THE SAN MATEO COUNTY COAST FROM
FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT...

.POST FRONTAL WINDS HAVE DECREASED THIS AFTERNOON. A VIGOROUS
STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE NORTH AND EAST
BAY HILLS AND VALLEYS AS WELL AS SAN FRANCISCO AND THE SAN MATEO
COUNTY COAST.

CAZ507-510-511-290745-
/O.CAN.KMTR.WI.Y.0009.000000T0000Z-051229T0000Z/
/O.NEW.KMTR.HW.A.0002.051230T2000Z-051231T1200Z/
NORTH BAY MOUNTAINS-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-
342 PM PST WED DEC 28 2005

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE HAS CANCELED THE WIND ADVISORY THIS AFTERNOON.

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

STRONG WINDS WILL DEVELOP FRIDAY AFTERNOON AND NIGHT AHEAD OF A
VIGOROUS STORM SYSTEM MOVING INTO CALIFORNIA. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ512-290045-
/O.CAN.KMTR.WI.Y.0009.000000T0000Z-051229T0000Z/
SANTA CRUZ MOUNTAINS-
342 PM PST WED DEC 28 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
WIND ADVISORY. 

$$

CAZ006-505-506-509-290745-
/O.NEW.KMTR.HW.A.0002.051230T2000Z-051231T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO PENINSULA COAST-
342 PM PST WED DEC 28 2005

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

STRONG WINDS WILL DEVELOP FRIDAY AFTERNOON AND NIGHT AHEAD OF A
VIGOROUS STORM SYSTEM MOVING INTO CALIFORNIA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STROBIN
6 follow-up statements
000 
WWUS76 KMTR 290518
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
918 PM PST WED DEC 28 2005

...A HIGH WIND WATCH FOR THE NORTH AND EAST BAY HILLS AND VALLEYS
AS WELL AS SAN FRANCISCO AND THE SAN MATEO COUNTY COAST FROM
FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT...

A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE NORTH
AND EAST BAY HILLS AND VALLEYS AS WELL AS SAN FRANCISCO BAY...SAN
MATEO COUNTY COAST AND SANTA CRUZ MOUNTAINS BEGINNING FRIDAY
AFTERNOON AND CONTINUING THROUGH FRIDAY NIGHT.

CAZ508-512-291330-
/O.EXA.KMTR.HW.A.0002.051230T2000Z-051231T1200Z/
SAN FRANCISCO BAY SHORELINE-SANTA CRUZ MOUNTAINS-
918 PM PST WED DEC 28 2005

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

STRONG SOUTHERNLY WINDS WILL DEVELOP ACROSS THE ADVISORY AREA
FRIDAY AFTERNOON AHEAD OF A VIGOROUS STORM SYSTEM MOVING INTO
CALIFORNIA. STRONGEST WINDS ARE EXPECTED TO OCCUR NEAR THE OCEAN
AND IN THE HILLS OF THE NORTHERN AND CENTRAL SAN FRANCISCO BAY
AREAS...HOWEVER STRONG GUSTS MAY OCCUR AROUND SAN FRANCISCO BAY AS
WELL.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ006-505>507-509>511-291330-
/O.CON.KMTR.HW.A.0002.051230T2000Z-051231T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-
918 PM PST WED DEC 28 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

STRONG SOUTHERNLY WINDS WILL DEVELOP ACROSS THE ADVISORY AREA
FRIDAY AFTERNOON AHEAD OF A VIGOROUS STORM SYSTEM MOVING INTO
CALIFORNIA. STRONGEST WINDS ARE EXPECTED TO OCCUR NEAR THE OCEAN
AND IN THE HILLS OF THE NORTHERN AND CENTRAL SAN FRANCISCO BAY
AREAS...HOWEVER STRONG GUSTS MAY OCCUR AROUND SAN FRANCISCO BAY AS
WELL.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KENNEDY
000 
WWUS76 KMTR 291247
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
447 AM PST THU DEC 29 2005

...A HIGH WIND WATCH REMAINS IN EFFECT FOR THE NORTH AND EAST BAY
HILLS AND VALLEYS AS WELL AS SAN FRANCISCO AND THE SAN MATEO
COUNTY COAST FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE
NORTH AND EAST BAY HILLS AND VALLEYS AS WELL AS SAN FRANCISCO
BAY...SAN MATEO COUNTY COAST AND SANTA CRUZ MOUNTAINS BEGINNING
FRIDAY AFTERNOON AND CONTINUING THROUGH FRIDAY NIGHT.

CAZ006-505>512-292300-
/O.CON.KMTR.HW.A.0002.051230T2000Z-051231T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
447 AM PST THU DEC 29 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

STRONG SOUTH WINDS WILL DEVELOP ACROSS MUCH OF THE SAN FRANCISCO
BAY AREA FRIDAY AFTERNOON AHEAD OF A VIGOROUS STORM SYSTEM MOVING
INTO CALIFORNIA. STRONGEST WINDS ARE EXPECTED TO OCCUR NEAR THE
OCEAN AND IN THE HILLS OF THE NORTHERN AND CENTRAL SAN FRANCISCO
BAY AREAS...HOWEVER STRONG GUSTS MAY OCCUR AROUND SAN FRANCISCO
BAY AS WELL.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

ANDERSON
000 
WWUS76 KMTR 292152
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
152 PM PST THU DEC 29 2005

...A HIGH WIND WATCH REMAINS IN EFFECT FOR THE NORTH AND EAST BAY
HILLS AND VALLEYS AS WELL AS SAN FRANCISCO AND THE SAN MATEO
COUNTY COAST FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE
NORTH AND EAST BAY HILLS AND VALLEYS AS WELL AS SAN FRANCISCO
BAY...SAN MATEO COUNTY COAST AND SANTA CRUZ MOUNTAINS BEGINNING
FRIDAY AFTERNOON AND CONTINUING THROUGH FRIDAY NIGHT.

CAZ006-505>512-301300-
/O.EXT.KMTR.HW.A.0002.051231T0200Z-051231T2000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
152 PM PST THU DEC 29 2005

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STROBIN
000 
WWUS76 KMTR 292312 CCA
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
152 PM PST THU DEC 29 2005

...A HIGH WIND WATCH IS NOW IN EFFECT FOR THE NORTH AND EAST BAY 
HILLS AND VALLEYS AS WELL AS SAN FRANCISCO AND THE SAN MATEO COUNTY 
COAST FROM FRIDAY EVENING THROUGH SATURDAY MORNING...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE
NORTH AND EAST BAY HILLS AND VALLEYS AS WELL AS SAN FRANCISCO
BAY...SAN MATEO COUNTY COAST AND SANTA CRUZ MOUNTAINS BEGINNING
FRIDAY AFTERNOON AND CONTINUING THROUGH FRIDAY NIGHT.

CAZ006-505>512-301300-
/O.EXT.KMTR.HW.A.0002.051231T0200Z-051231T2000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
152 PM PST THU DEC 29 2005

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STROBIN
000 
WWUS76 KMTR 301230
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
430 AM PST FRI DEC 30 2005

...A HIGH WIND WATCH REMAINS IN EFFECT FOR THE NORTH AND EAST BAY
HILLS AND VALLEYS AS WELL AS SAN FRANCISCO AND THE SAN MATEO
COUNTY COAST FROM THIS EVENING THROUGH SATURDAY MORNING...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE
NORTH AND EAST BAY HILLS AND VALLEYS AS WELL AS SAN FRANCISCO
BAY...SAN MATEO COUNTY COAST AND SANTA CRUZ MOUNTAINS BEGINNING
THIS EVENING AND CONTINUING THROUGH SATURDAY MORNING.

CAZ006-505>512-310000-
/O.CON.KMTR.HW.A.0002.051231T0200Z-051231T2000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
430 AM PST FRI DEC 30 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

STRONG SOUTH WINDS WILL DEVELOP ACROSS MUCH OF THE SAN FRANCISCO
BAY AREA THIS EVENING WITH A VIGOROUS STORM SYSTEM MOVING INTO
CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR NEAR THE
OCEAN AND IN THE HILLS OF THE NORTHERN AND CENTRAL SAN FRANCISCO
BAY AREAS...HOWEVER STRONG GUSTS MAY OCCUR AROUND SAN FRANCISCO
BAY AS WELL. WINDS ARE EXPECTED TO DECREASE DURING THE DAY SATURDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

ANDERSON
000 
WWUS76 KMTR 310318
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
718 PM PST FRI DEC 30 2005

...VERY STRONG WINDS IN THE SAN FRANCISCO BAY AREA AND MONTEREY
BAY AREA TONIGHT AND SATURDAY MORNING...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG AND GUSTY WINDS TO THE
ENTIRE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA TONIGHT AND
SATURDAY MORNING. STRONGEST WINDS WILL BE NEAR THE COAST AND IN
THE HILLS AND OCCUR FROM LATE FRIDAY EVENING THROUGH EARLY SATURDAY
MORNING.

CAZ006-505-507>509-511-512-311300-
/O.UPG.KMTR.HW.A.0002.000000T0000Z-051231T2000Z/
/O.NEW.KMTR.HW.W.0003.051231T0318Z-051231T2000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
718 PM PST FRI DEC 30 2005

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WARNING FOR THE MOUNTAINS...COAST...AND BAYSIDE SECTIONS OF
THE SAN FRANCISCO BAY AREA...WHICH IS IN EFFECT UNTIL NOON PST
SATURDAY.

AT 7 PM FRIDAY EVENING...SOUTH WINDS WERE GUSTING TO 45 MPH AT THE
GOLDEN GATE BRIDGE AND TO 53 MPH AT ANGEL ISLAND IN NORTHERN SAN
FRANCISCO BAY. WIND GUSTS OF 50 MPH HAVE OCCURRED IN THE HILLS OF
THE EAST BAY EARLY FRIDAY EVENING...AS WELL AS THE HILLS OF MARIN
AND SAN MATEO COUNTIES. WINDS WILL LIKELY INCREASE FURTHER ACROSS
THE REGION OVERNIGHT. SUSTAINED WINDS OF 40 MPH WITH GUSTS AS HIGH
AS 60 MPH ARE LIKELY IN THE WARNING AREA LATE FRIDAY EVENING
THROUGH EARLY SATURDAY MORNING. WINDS WILL DECREASE BY MIDDAY
SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ506-510-311300-
/O.UPG.KMTR.HW.A.0002.000000T0000Z-051231T2000Z/
/O.NEW.KMTR.WI.Y.0010.051231T0318Z-051231T2000Z/
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
718 PM PST FRI DEC 30 2005

...WIND ADVISORY IN EFFECT UNTIL 12 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY FOR THE VALLEYS OF THE NORTH AND EAST BAY...WHICH IS IN
EFFECT UNTIL NOON PST SATURDAY. 

SOUTH WINDS WILL INCREASE FRIDAY NIGHT AND CONTINUE STRONG AND
GUSTY INTO SATURDAY MORNING. WINDS ARE EXPECTED TO DIMINISH BY
MIDDAY SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS
TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ513>515-517-518-311300-
/O.NEW.KMTR.WI.Y.0010.051231T0318Z-051231T2000Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
718 PM PST FRI DEC 30 2005

...WIND ADVISORY IN EFFECT UNTIL 12 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY FOR THE SANTA CLARA VALLEY AND ALL OF MONTEREY AND SAN
BENITO COUNTIES EXCEPT THE SOUTHERN SALINAS VALLEY...WHICH IS IN EFFECT
UNTIL NOON PST SATURDAY.

SOUTH WINDS WILL INCREASE FRIDAY NIGHT AND CONTINUE STRONG AND
GUSTY INTO SATURDAY MORNING. WINDS ARE EXPECTED TO DIMINISH BY
MIDDAY SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS
TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DYKEMA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Dec 28, 11:15 AM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Dec 28, 11:15 AM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1115 AM PST WED DEC 28 2005

.DISCUSSION...STRONG COLD FRONT MOVED THROUGH THE AREA THIS MORNING
WITH MODERATE TO HEAVY RAINFALL.  LOOKS LIKE LAST 24 HRS PRODUCED
WIDESPREAD 2 TO 3 INCH RAINFALL IN THE NORTH BAY WITH SOME WET
LOCATIONS LIKE VENADO SEEING 6 INCHES SINCE YESTERDAY MORNING. THE
RUSSIAN IS EXPECTED TO REACH FLOOD STAGE WEDNESDAY AFTERNOON AT
HEALDSBURG AND AFTER MIDNIGHT AT GUERNEVILLE.  THE CRESTS SHOULD
PRODUCE ONLY MINOR FLOODING.  THE NAPA RIVER IS NOW EXPECTED TO
REMAIN BELOW FLOOD STAGE SO CANCELLED THE FLOOD WARNING FOR THE
NAPA. THE URBAN AND SMALL STREAM FLOOD WARNING IS CONTINUING FOR
SONOMA AND NAPA COUNTIES AS SMALL STREAM AND CREEKS ARE NEAR
BANKFULL AND STILL SHOWING SOME RISES. (SEE WGUS86 KMTR - SFOFLSMTR).
WINDS REACHED UP TO 55 MPH IN THE HIGHER ELEVATIONS OF THE NORTH BAY
WITH THE FRONT AND ISOLATED GUSTS ARE STILL BEING REPORTED AT SOME
RAWS SITES.  HOWEVER WINDS HAVE GENERALLY DROPPED OFF BEHIND THE
FRONT.

LATEST SATELLITE IMAGERY SHOWS SOME COLD AIR CUMULUS AND A FEW
LIGHTNING STRIKES OFF THE NORTH COAST SO MAY STILL SEE SOME
THUNDERSTORMS IN THE AREA TODAY.  WITH THE FREEZING LEVEL DROPPING
QUICKLY MAY SEE SOME SMALL HAIL EMBEDDED IN THESE CELLS.

NEXT BIG PROBLEM IS IS SYSTEM JUST CROSSING 150W BETWEEN 30 AND 50N
LATITUDE.  MODELS INDICATE THIS SYSTEM WILL BEGIN TO IMPACT THE
NORTH COAST THURSDAY EVENING AND SPREAD SOUTH THROUGH THE DAY
FRIDAY. THE HEAVIEST RAINFALL WILL STILL BE FOCUSED IN THE NORTH BAY
BUT MODELS ARE INDICATING THIS SYSTEM WILL BRING HEAVIER RAINFALL
TO THE CENTRAL COAST INTO THE SANTA LUCIAS BY SATURDAY MORNING.
GIVEN THAT THIS STROM IS CLOSE ON THE HEELS OF THE CURRENT STORM
EXPECT MAJOR FLOOD PROBLEMS IN THE NORTH BAY FRIDAY NIGHT AND
SATURDAY.  IN ADDITION THE COMBINATION OF HIGH ASTRONOMICAL TIDES OF
7 FEET COMBINED WITH HIGH SURF OF 16 TO 18 FEET AND STRONG SOUTHERLY
WINDS AND MAJOR RUNOFF COULD CAUSE SOME COASTAL FLOODING SATURDAY
MORNING.  THIS FRIDAY AND SATURDAY STORM IS NOT AS STRONG AS WHAT
THE MODELS ARE FORECASTING FOR NEW YEARS DAY.

LATEST GFS HAS A 969 MB LOW FORECAST OFF THE OREGON COAST BY LATE IN
THE DAY SUNDAY. THIS WOULD PROBABLY GENERATE WINDS ABOVE WARNING
CRITERIA...VERY HEAVY RAIN...AND AGAIN A VERY STRONG THREAT OF
COASTAL FLOODING AS SEAS WILL EXCEED 20 FEET LATE SUNDAY INTO
MONDAY.  IT IS ALWAYS DANGEROUS TO MAKE COMPARISONS BUT HAVING
LIVED THOROUGH FEBRUARY 1986...THIS CURRENT PATTERN IS BEGINNING TO
HAVE THAT LOOK TO IT.  BOTH THE EURO AND GFS CONTINUE THE ONSLAUGHT
OF RAIN INTO THE LATER PART OF NEXT WEEK THUS MAKING THIS A VERY
EXTENDED RAINY PERIOD.  FEBRUARY 1986 WAS ALSO A VERY EXTENDED
RAINY PERIOD WITH A GOOD SUBTROPICAL MOISTURE TAP AS THESE STORMS
HAVE HAD.

AGAIN WITH THE SATURATED GROUNDS AND EXPECTED WINDY CONDITIONS WITH
EACH STORM COULD SEE SOME MAJOR POWER OUTAGES AND WIDESPREAD
FLOODING OVER THE NEXT WEEK.  ALL CONCERNED SHOULD MAKE SURE THEY
HAVE ADEQUATE EMERGENCY SUPPLIES OF FOOD...WATER...AND BATTERIES
FOR FLASHLIGHTS AND PORTABLE RADIOS.  THIS COULD BE A VERY SERIOUS
AND POTENTIALLY DANGEROUS NEXT 5 TO 10 DAYS.

&&

.MARINE...HIGH SURF WARNING CONTINUES FROM THE SAN FRANCISCO
PENINSULA NORTHWARD AS SEAS 18-19 FT ARE CURRENTLY BEING REPORTED
BY THE BODEGA BAY AND HALF MOON BAY COASTAL BUOYS. BREAKERS TO 25 FT
ARE LIKELY OCCURRING ALONG THE AFFECTED BEACHES AND ACROSS THE SAN
FRANCISCO BAR. FURTHER SOUTH...SEAS ARE SLIGHTLY LOWER...SO STUCK
WITH HIGH SURF ADVISORY FOR 15-18 FT SEAS FROM THE MONTEREY BAY
SHORELINE SOUTHWARD TO THE BIG SUR COAST. SEAS WILL REMAIN HIGH
THIS AFTERNOON...THEN GRADUALLY SUBSIDE TONIGHT AND TO AROUND 10 TO
13 FT BY MIDDAY THURSDAY. THIS PERIOD OF LOWER SEAS WILL LIKELY BE
BRIEF. THE NEXT STORM IS ALREADY GETTING ITS ACT TOGETHER OVER THE
CENTRAL PACIFIC...AND WILL LIKELY BRING RENEWED HIGH SURF ACTIVITY
TO THE COAST BY FRIDAY. NOAA WAVEWATCH III MODEL CONTINUES TO
GENERATE VERY LARGE SEAS FOR EARLY NEXT WEEK FROM A POWERFUL STORM
NOW EMERGING FROM THE KAMCHATKA PENINSULA OF RUSSIA. THIS STORM IS
EXPECTED TO RIDE THE VERY STRONG WESTERLY JET AND RACE ACROSS THE
PACIFIC...AND AS MENTIONED ABOVE...THE GFS DEVELOPS IT INTO A 969 MB
STORM OFF THE OREGON COAST BY SUNDAY. IN RESPONSE THE WAVEWATCH III
HAS BEEN PERSISTENT WITH THE LAST SEVERAL RUNS IN GENERATING 7 TO 8
METER SWELL ALONG OUR COAST BY SUNDAY NIGHT OR MONDAY. IF THIS
OCCURS...WE COULD SEE BREAKERS IN EXCESS OF 30 FEET POUNDING OUR
SHORELINE BY EARLY NEXT WEEK.

WINDS ARE COMING DOWN EVERYWHERE EXCEPT SF BAY LATE THIS MORNING.
WILL LET GALE WARNING RIDE ACROSS SF BAY AS SFO AIRPORT AND GOLDEN
GATE BRIDGE CONTINUE TO REPORT GUSTS TO NEAR GALE FORCE. DOWNGRADED
TO SMALL CRAFT ADVISORY WITH NO END IN SIGHT AS SEAS WILL EXCEED 10
FEET FOR THE ENTIRE FORECAST PERIOD. NEXT CHANCE FOR GALES WILL BE
LATE THURSDAY NIGHT/FRIDAY IN ADVANCE OF THE NEXT MAJOR COLD FRONT.

&&

.PREVIOUS AVIATION...MOST AREA TERMINALS HAVE SHIFTED TO THE
WEST SOUTHWEST OVER THE LAST COUPLE OF HOURS IN RESPONSE TO THE
FRONTAL PASSAGE. STRONG WINDS THAT ACCOMPANIED THE FRONTAL PASSAGE
WILL GRADUALLY DIMINISH AS THE FRONT MOVES FURTHER EAST. THE
AIRPORT WEATHER WARNING FOR SFO WILL BE ALLOWED TO EXPIRE AT 20Z AS
WINDS ARE EXPECTED TO DROP BELOW WARNING CRITERIA. CEILING WILL
GRADUALLY LIFT TO MVFR HEIGHT AFTER 21Z THIS AFTERNOON AND SCATTER
OUT AROUND 00Z. ISOLATED T-STORMS WILL REMAIN POSSIBLE THROUGH THE
FIRST HALF OF THE AFTERNOON.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GLW...SFO BAY.
     .TDA...SCA...PT ARENA TO PIGEON PT AND MRY BAY.
     .TDA THRU NOON...URBAN AND SMALL STREAM FLOOD WARNING FOR
                      SONOMA AND NAPA COUNTIES.
     .TDA AND TNGT...FLOOD WARNING...RUSSIAN RIVER.
     .TDA THRU 3 AM THURS...HIGH SURF WARNING FOR SF PENINSULA
                            COAST NORTHWARD.
                            HIGH SURF ADVISORY FOR MRY BAY AND
                            BIG SUR COAST.

&&

PUBLIC FORECAST: REYNOLDS/STROBIN
AVIATION/MARINE: HORNE/WEAGLE

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 28, 5:00 AM PST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
500 AM PST WED DEC 28 2005

CAZ505>507-291400-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
500 AM PST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN SAN FRANCISCO BAY
AREA

.DAY ONE...WEDNESDAY

HEAVY RAIN WILL DEVELOP THIS MORNING...AS WELL AS STRONG SOUTHERLY
WINDS...AS A STORM MOVES THROUGH THE NORTH BAY.

A WIND ADVISORY CONTINUES IN EFFECT UNTIL 12 NOON ON WEDNESDAY.

* WIND ADVISORY....SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR THE NORTH
BAY COUNTIES UNTIL NOON ON WEDNESDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

* FLOOD WARNINGS REMAIN IN EFFECT FOR THE RUSSIAN RIVER AT HEALDSBURG
FOR WEDNESDAY AND WEDNESDAY EVENING...FOR THE RUSSIAN RIVER AT
GUERNEVILLE FOR WEDNESDAY EVENING AND NIGHT...AND FOR THE NAPA RIVER
AT ST HELENA FOR WEDNESDAY MORNING...SEE WGUS86 -SFOFLSMTR FOR
DETAILS *

A HIGH SURF WARNING IS IN EFFECT FOR THE COAST UNTIL 3 AM PST
THURSDAY.

* HIGH SURF WARNING...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL STORMS WILL BRING OCCASIONAL RAIN AND STRONG WINDS TO THE
REGION THROUGH THE REST OF THIS WEEK AND INTO EARLY NEXT WEEK.
PERIODS OF HEAVY RAIN ARE AGAIN LIKELY TO OCCUR FRIDAY INTO EARLY
SATURDAY. RECENT HEAVY RAINS HAVE SATURATED THE GROUND AND ANY
ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND THE
CONTINUED POTENTIAL FOR FLOODING IN LOW LYING AREAS OR FLOOD PRONE
AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL NORTH BAY COUNTIES
UNTIL NOON WEDNESDAY.

THE POTENTIAL FOR FLOODING REMAINS HIGH FOR THE FRIDAY AND SATURDAY
STORM. FLOODING IS POSSIBLE IN URBAN AREAS AND NEAR RIVERS AND
STREAMS. COASTAL FLOODING IS ALSO POSSIBLE...PARTICULARLY ON SATURDAY
MORNING WHEN VERY HIGH SURF AND HIGH ASTRONOMICAL TIDES COINCIDE.

HIGH SURF CONDITIONS WILL CONTINUE AT THE COAST THROUGH EARLY
THURSDAY MORNING.

* HIGH SURF WARNING...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ006-508-509-511-291400-
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
500 AM PST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND BAYSIDE PORTIONS OF
THE CENTRAL SAN FRANCISCO BAY AREA...AS WELL AS THE EAST BAY HILLS.

.DAY ONE...WEDNESDAY

STRONG AND GUSTY WINDS WILL OCCUR WEDNESDAY MORNING WITH GUSTS TO 45
MPH POSSIBLE NEAR THE COAST AND BAY...AND IN THE EAST BAY HILLS...
AFTER 3 AM PST.

* WIND ADVISORY....SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

HIGH SURF CONDITIONS HAVE DEVELOPED ALONG THE COAST.

* HIGH SURF WARNING...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR THE NORTH
BAY COUNTIES UNTIL NOON ON WEDNESDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF STORMS WILL BEING OCCASIONAL RAIN AND PERIODS OF STRONG
WINDS TO THE REGION DURING THE REMAINDER OF THIS WEEK AND INTO EARLY
NEXT WEEK. PERIODS OF HEAVY RAIN ARE LIKELY FRIDAY INTO SATURDAY.
RECENT HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF AND THE POTENTIAL FOR FLOODING
IN LOW LYING AREAS OR FLOOD PRONE AREAS. THE PERIOD OF GREATEST
CONCERN FOR FLOODING IS LATE FRIDAY THROUGH SATURDAY. FLOODING IS
POSSIBLE IN URBAN AREAS AND NEAR RIVERS AND STREAMS. COASTAL FLOODING
IS ALSO POSSIBLE...PARTICULARLY ON SATURDAY MORNING WHEN VERY HIGH
SURF AND HIGH ASTRONOMICAL TIDES COINCIDE.

HIGH SURF CONDITIONS WILL CONTINUE AT THE COAST THROUGH EARLY
THURSDAY MORNING.

* HIGH SURF WARNING...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ514-515-291400-
BIG SUR COAST-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
500 AM PST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS FROM SOUTHERN
SANTA CRUZ COUNTY SOUTH THROUGH MONTEREY COUNTY.

.DAY ONE...WEDNESDAY

HIGH SURF CONDITIONS HAVE DEVELOPED ALONG THE COAST.

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF STORMS WILL BEING OCCASIONAL RAIN TO THE REGION
DURING THE COMING WEEK. PERIODS OF HEAVY RAIN ARE LIKELY LATE FRIDAY
INTO SATURDAY. RECENT HEAVY RAINS HAVE SATURATED THE GROUND AND ANY
ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND THE
POTENTIAL FOR FLOODING IN LOW LYING AREAS OR FLOOD PRONE AREAS.
COASTAL FLOODING IS ALSO POSSIBLE...PARTICULARLY ON SATURDAY MORNING
WHEN VERY HIGH SURF AND HIGH ASTRONOMICAL TIDES COINCIDE.

HIGH SURF CONDITIONS WILL CONTINUE ALONG THE COAST INTO EARLY
THURSDAY MORNING

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ510-512-513-516>518-291400-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-EAST BAY INTERIOR VALLEYS-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
500 AM PST WED DEC 28 2005

.DAY ONE...WEDNESDAY

AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR SANTA CRUZ
COUNTY AS WELL AS THE EAST BAY INTERIOR VALLEYS UNTIL NOON ON
WEDNESDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF STORMS WILL BEING OCCASIONAL RAIN TO THE REGION
DURING THE COMING WEEK. PERIODS OF HEAVY RAIN ARE LIKELY LATE FRIDAY
INTO SATURDAY. HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND THE
POTENTIAL FOR FLOODING IN LOW LYING AREAS OR FLOOD PRONE AREAS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANDERSON

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 11:36 AM PSTWind AdvisoryMTRAlameda, Contra Costa, San Mateo, Santa Clara, Santa Cruz4 hr

Nearby

High Wind Watches in California, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.